MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number FCS9
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p91r2y.A manufacturing record evaluation was performed for the finished device lot and batch number and no non-conformances were identified.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information received: are there any plans to locate the piece? unknown.Was there any change in the patient care as a result of this event? unknown.What is the current patient status?" unknown.
 
Event or Problem Description
It was reported that during an unknown open procedure, the titanium tip was broken.The broken piece was 1.5-2mm and it's location was not confirmed.The blade tip was black and charred and the operator had not heard any harsh sound.The doctor "searched for it in the view and takes a c-arm x-ray machine." changed to another one to complete surgery.The patient is stable for now.
 
Additional Manufacturer Narrative
(b)(4).Batch # p91r2y.Investigation summary the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing on gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and can result in not passing the pre-run test followed by an alert screen, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure, and continued usage can result in a broken blade.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
HS FOCUS 9CM CURVED SHEAR
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9137644
Report Number3005075853-2019-22474
Device Sequence Number16798340
Product Code LFL
UDI-Device Identifier10705036001959
UDI-Public10705036001959
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberFCS9
Device Lot NumberP4RR8W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE